MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY
Catalog Number PNS5F130BER
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-01463.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a lantern delivery microcatheter (lantern) and a neuron select catheter 5f (5f select).During the procedure, the physician experienced resistance after advancing the lantern approximately three fourth of the way through a non-penumbra diagnostic catheter.Consequently, the lantern became stuck and would not advance any further; therefore, it was retracted.The physician then attempted to advance the same lantern through a non-penumbra glide catheter, another non-penumbra diagnostic catheter and a 5f select; however, the same issue occurred.It was reported that two treatment zones were planned for coiling; however, one treatment zone in the target vessel was not able to be accessed due to the compatibility issue.Therefore, the physician placed a non-penumbra sheath in the celiac artery and advanced the lantern over a non-penumbra guidewire into the other treatment zone and successfully placed a pod4 and a pod packing coil (podj) to complete the procedure.There was no report of an adverse effect to the patient.

Brand Name
NEURON SELECT CATHETER 5F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8833122
Report Number3005168196-2019-01464
Device Sequence Number2534365
Product Code DQY
UDI-Device Identifier00814548010212
UDI-Public00814548010212
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K070970
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/28/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2022
Device Catalogue NumberPNS5F130BER
Device Lot NumberF90054
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2019
Initial Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Patient Weight76
Date Report Sent to FDA01/01/2005